Ask a doctor

Is It Ok to Take Normal Medications After Getting Botox? Like Allergy Medication?

I suffer from allergies and wanted to know if it is OK to take something like Benadryl after getting Botox injections in my forehead. I think it is ok as my doctor didn't mention to avoid any meds, but I wanted to make sure. Thanks!

Doctor Answers (12)

OK to take regular meds after Botox?

+1

You should be able to take your regular medicines, (as prescribed by your physician), after Botox treatment.  Some medicines may increase the risk of bruising.  Best to ask your regular doctor if he/she has any concerns.


Las Vegas Plastic Surgeon
4.5 out of 5 stars 9 reviews

Allergy medication is ok to take after botox if your doctor has recommended the allergy medication

+1

There is no interference with allergy medication on Botox's effectiveness or duration.  The allergy medication is not adversely affected by having any botox injected.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Is It Ok to Take Normal Medications After Getting Botox? Like Allergy Medication?

+1

Of course, you should be able to take your allergy mediication after Botox, Dysport or Xeomin neurotoxin injections but always ask the plastic and cosmetic surgeon or dermatologist that's giving you the injections for their specific recommendations.  I would let my Botox patients use whatever medications, they needed to use, after Botox injections.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Botox is extremely safe!

+1

Yes, Botox is extremely safe when injected properly and should not have any adverse effecdts with other medications. 

Daniel Yamini, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 16 reviews

Botox should not be affected by other medications

+1

The short answer is that it is OK to take norman medications before or after Botox...............Botox stands alone and has a great record with few restrictions.

Harlow Hollis, MD
Victoria Plastic Surgeon
4.0 out of 5 stars 2 reviews

Allergy meds after botox

+1

You do not need to change any of your usual medication routine. If this is your normal allergy treatment then go ahead.

Michael L. Schwartz, MD
West Palm Beach Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Botox and Benadryl

+1
There should be no contraindication but it is always best to ask your doctor. For facial fillers, use of Benadryl, some of which are formulated to contain aspirin, would be better avoided.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 13 reviews

Benadryl and Botox

+1

Botox and Dysport are safe to use in combination with benadryl.  It is always wise to review any medications you are taking with your injector prior to treatment, particularly as there are some that can increase your risk for bruising.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Allergy Medication After Botox

+1

There is no contraindication to taking your allergy medication after Botox injections.  My patients continue to take any of their medications on a normal basis.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

This combination is fine.

+1

Having said that, it is always best if you check with your actual doctor, the person who is responsible for taking care of you.  That office should not be too busy to answer your very reasonable question.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.